Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 4, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 10, 2016, 4:44 PM CDT for Crosby County, Lubbock County, Texas. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2016, 4:44 PM CDT (21:44 UTC)
- Expired
- Apr 10, 2016, 5:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Crosby County, TX, Lubbock County, TX
The radar
The Lubbock radar (KLBB), 34 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 5:01 PM CDT | HAIL 1.25 | 9 S Ralls, TX | |
| Apr 10, 5:02 PM CDT | HAIL 1.25 | 10 S Lorenzo, TX | RECEIVED VIA SOCAIL MEDIA. TIME AND HAIL SIZE ESTIMATED. |
| Apr 10, 5:10 PM CDT | HAIL 2.5 | 7 Sse Ralls, TX | HAIL OBSERVED ON THE GROUND AT FM 40 ABOUT 2 MILES EAST OF HWY 207. TIME OF HAIL FALL IS ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 3:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -345 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
750 WUUS54 KLUB 102144 SVRLUB TXC107-303-102230- /O.NEW.KLUB.SV.W.0004.160410T2144Z-160410T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 444 PM CDT SUN APR 10 2016 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CROSBY COUNTY IN NORTHWESTERN TEXAS... SOUTHEASTERN LUBBOCK COUNTY IN NORTHWESTERN TEXAS... * UNTIL 530 PM CDT * AT 444 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SLATON...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... SLATON...CROSBYTON AND CAPROCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3344 10166 3355 10164 3371 10121 3343 10124 TIME...MOT...LOC 2144Z 253DEG 25KT 3350 10157 $$ MCZ
2 follow-up statements
616
WWUS54 KLUB 102157
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
457 PM CDT SUN APR 10 2016
TXC303-102205-
/O.CAN.KLUB.SV.W.0004.000000T0000Z-160410T2230Z/
LUBBOCK TX-
457 PM CDT SUN APR 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LUBBOCK COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS EXITED
SOUTHEAST LUBBOCK COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN TEXAS.
LAT...LON 3346 10156 3358 10156 3371 10121 3344 10124
TIME...MOT...LOC 2155Z 254DEG 20KT 3352 10151
$$
TXC107-102230-
/O.CON.KLUB.SV.W.0004.000000T0000Z-160410T2230Z/
CROSBY TX-
457 PM CDT SUN APR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN CROSBY COUNTY...
AT 455 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAPROCK...MOVING
EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CAPROCK AND CROSBYTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3346 10156 3358 10156 3371 10121 3344 10124
TIME...MOT...LOC 2155Z 254DEG 20KT 3352 10151
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
MCZ378
WWUS54 KLUB 102209
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
509 PM CDT SUN APR 10 2016
TXC107-102230-
/O.CON.KLUB.SV.W.0004.000000T0000Z-160410T2230Z/
CROSBY TX-
509 PM CDT SUN APR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN CROSBY COUNTY...
AT 507 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CAPROCK...MOVING EAST AT 30 MPH. THIS STORM HAS ALREADY PRODUCED
HAIL FROM HALF DOLLAR TO PING PONG BALL SIZE.
HAZARD...HAIL UP TO GOLF BALL SIZE AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CROSBYTON AND CAPROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3348 10149 3359 10147 3367 10121 3344 10124
TIME...MOT...LOC 2207Z 253DEG 25KT 3354 10141
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
MCZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:04 PM CDT, 40 minutes earlier.
Area forecast discussion, Apr 10, 4:04 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 404 PM CDT SUN APR 10 2016 .SHORT TERM... NO MAJOR CHANGES FROM THE EARLIER FORECAST UPDATE ISSUED AT 1238 PM. WEAVING DRYLINE WAS UNDERGOING A NORTHWARD SURGE INTO THE SOUTHERN PANHANDLE /DUE TO STRONG MOISTURE ADVECTION/ WHILE FARTHER SOUTH THIS BDRY WAS BEGINNING TO BULGE EWD TO THE SOUTH OF YOAKUM AND TERRY COUNTIES. CONVECTIVE EVOLUTION HAS BEEN COMPLICATED BY EARLIER ELEVATED STORMS ON THE SOUTH PLAINS THAT ARE ONLY NOW BEGINNING TO INGEST SURFACE BASED INSTABILITY IN THE SRN ROLLING PLAINS. IN THE WAKE OF THIS ACTIVITY...COLD POOL MODIFICATION IS SUPPORTING ADDITIONAL BDRY LAYER DESTABILIZATION AND DEEP CONVECTION. OVERALL...FEEL THE GREATEST NEAR TERM SVR THREAT WILL BE ACROSS OUR NRN ZONES WHERE BOTH SHEAR AND CAPE ARE ADEQUATE...HOWEVER AS STRONGER DEEP LAYER SHEAR SPREADS FARTHER EAST INTO THE ROLLING PLAINS WE EXPECT THIS REGION OF LARGER CAPE TO GAIN THE FOCUS FOR ORGANIZED SVR AND SUPERCELLS. AS AN UPPER LOW CONTINUES EAST FROM SRN AZ...DEEPER WESTERLIES WILL PUSH THE DRYLINE OUT OF THE REGION OVERNIGHT WITH THE BRUNT OF CONVECTION LIKELY PRECEDING THIS EXODUS. DRIED POPS MORE AGGRESSIVELY FROM W-E AFTER MIDNIGHT WHICH FITS THE OVERALL NWP AND WPC QPF THEME WELL. .LONG TERM... WILL KEEP THE EXTENDED SHORT IN ANTICIPATION OF CONVECTION. WEAK RIDGING WILL RETURN MONDAY NIGHT INTO TUESDAY. AS NEXT STORM SYSTEM COMES ASHORE SOUTHERN CALIFORNIA. THE LATEST RUNS SHOW THIS SYSTEM REALLY WEAKENING AS IT MOVES INTO ARIZONA LEAVING LITTLE OTHER THAN A BIT OF SEPARATION IN THE MEAN FLOW THOUGH SOME REGENERATION OCCURS ONCE WELL EAST OF OUR AREA. NEXT SYSTEM DIVES INTO THE FOUR CORNERS REGION BY LATE FRIDAY AND THIS WILL HAVE THE POTENTIAL TO BRING US THE BEST CHANCE FOR ANOTHER ROUND OF STRONG TSTMS. POSTFRONTAL PRECIP LOOKS MUCH LESS LIKELY FOR MONDAY NIGHT THAN IT DID 24 HOURS AGO AND SO HAVE GONE AHEAD AND DRIED THINGS OUT DURING THE OVERNIGHT HOURS. SOME HINTS AT PRECIPITATION CONTINUE BE SHOWN BY DETERMINISTIC GUIDANCE FOR TUESDAY INTO WEDNESDAY THOUGH THE BULK OF THE ACTIVITY LOOKS TO REMAIN OVER THE MOUNTAINS OF CENTRAL NEW MEXICO. HAVE FURTHER TRIMMED THE POPS LEAVING MAINLY THE SOUTHWEST EXPOSED AT THIS TIME ON TUESDAY. WEDNESDAY REMAINS A BIT LESS CLEAR AS THE LOW TRANSITIONS THE REGION. THURSDAY SHOULD SEE A FAIRLY TRANQUIL DAY THOUGH MOISTURE RETURN WILL BEGIN WITH A RETURN OF THUNDERSTORM ACTIVITY...SOME SEVERE...ON FRIDAY NIGHT. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 93/26
Hazardous weather outlook, Apr 10, 4:07 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 407 PM CDT SUN APR 10 2016 TXZ021>044-112115- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 407 PM CDT SUN APR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE SOUTH PLAINS...SOUTH TEXAS PANHANDLE AND ROLLING PLAINS THROUGH THIS EVENING. SUPERCELL STORMS WITH VERY LARGE HAIL TO 2 INCHES IN DIAMETER AND DOWNBURST WINDS AROUND 70 MPH ARE EXPECTED WITH THIS ACTIVITY. A SEVERE THUNDERSTORM WATCH IS EFFECT FOR ALL BUT YOAKUM COUNTY UNTIL 10 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NECESSARY INTO THIS EVENING.
In the hours before
Local storm report, Apr 10, 4:25 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
425 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL NEW HOME 33.33N 101.91W
04/10/2016 E0.88 INCH LYNN TX PUBLIC
RELAYED REPORT VIA TWITTER
&&
EVENT NUMBER LUB1600029
GDSLocal storm report, Apr 10, 4:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
434 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL HART 34.39N 102.11W
04/10/2016 E0.50 INCH CASTRO TX CO-OP OBSERVER
TIME OF HAIL ESTIMATED
&&
EVENT NUMBER LUB1600030
GDSLocal storm report, Apr 10, 4:37 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
437 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 2 NW SLATON 33.46N 101.67W
04/10/2016 E0.75 INCH LUBBOCK TX TRAINED SPOTTER
TIME OF HAIL ESTIMATED
&&
EVENT NUMBER LUB1600031
GDSLocal storm report, Apr 10, 4:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
440 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 3 W SLATON 33.44N 101.69W
04/10/2016 E1.50 INCH LUBBOCK TX PUBLIC
HAIL SIZE ESTIMATED FROM PHOTO ON FACEBOOK. TIME OF
HAIL ESTIMATED FROM RADAR.
&&
EVENT NUMBER LUB1600032
GDSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:25 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 38 min |
| Apr 10, 3:53 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn | 52 min |
| Apr 10, 4:18 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 27 min |
| Apr 10, 4:48 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 27 min |
| Apr 10, 5:29 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 46 min |
| Apr 10, 5:31 PM CDT | Special Weather Statement | LUB | Swisher | 29 min |
| Apr 10, 5:36 PM CDT | Special Weather Statement | LUB | Castro | 24 min |
| Apr 10, 6:10 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 50 min |
| Apr 10, 6:16 PM CDT | Special Weather Statement | LUB | Swisher | 29 min |
| Apr 10, 6:29 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Swisher | 31 min |
| Apr 10, 6:38 PM CDT | Special Weather Statement | LUB | Parmer | 37 min |
| Apr 10, 6:57 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Swisher | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.